# SDR CA981109044

- Difficulty date: October 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Robsin R44
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Failed
- Location: Left Magneto
- Part time: 576 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE DID NOT START NORMALLY. THE LEFT MAGNETO WAS REMOVED FOR INSPECTION AND THE GEAR BALL BEARINGS FELL INTO THE OIL SUMP.  THE SUMP WAS OPENED AND THE BALL BEARING CASE WAS FOUND SHREDDED, POSSIBLY BY THE GEAR.  IT WAS CONCLUDED THAT THE BEARING BROKE WHILE THE ENGINE WAS RUNNING.  THERE WAS NO OTHER DAMAGE.  THE MAGNETO WAS REPLACED.   AS A PRECAUTION, ALL THE GEARS WERE NDT CHECKED AND THE ENGINE WAS RETURNED TO SERVICE.
